Electronic Communications in Probability
- Electron. Commun. Probab.
- Volume 19 (2014), paper no. 85, 13 pp.
A Note on the $S_2(\delta)$ Distribution and the Riemann Xi Function
The theory of $S_2(\delta)$ family of probability distributions is used to give a derivation of the functional equation of the Riemann xi function. The $\delta$ deformation of the xi function is formulated in terms of the $S_2(\delta)$ distribution and shown to satisfy Riemann's functional equation. Criteria for simplicity of roots of the xi function and for its simple roots to satisfy the Riemann hypothesis are formulated in terms of a differentiability property of the $S_2(\delta)$ family. For application, the values of the Riemann zeta function at the integers and of the Riemann xi function in the complex plane are represented as integrals involving the Laplace transform of $S_2.$
Electron. Commun. Probab., Volume 19 (2014), paper no. 85, 13 pp.
Accepted: 11 December 2014
First available in Project Euclid: 7 June 2016
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Primary: 11M06: $\zeta (s)$ and $L(s, \chi)$
Secondary: 30D05: Functional equations in the complex domain, iteration and composition of analytic functions [See also 34Mxx, 37Fxx, 39-XX] 30D10: Representations of entire functions by series and integrals 60E07: Infinitely divisible distributions; stable distributions 60E10: Characteristic functions; other transforms
This work is licensed under a Creative Commons Attribution 3.0 License.
Ostrovsky, Dmitry. A Note on the $S_2(\delta)$ Distribution and the Riemann Xi Function. Electron. Commun. Probab. 19 (2014), paper no. 85, 13 pp. doi:10.1214/ECP.v19-3608. https://projecteuclid.org/euclid.ecp/1465316787